By Hilary White
Tue Dec 07, 2010 13:26 EST
DUBLIN, December 7, 2010 (LifeSiteNews.com) – A report by the Irish Medicines Board (IMB) has shown that a vaccination program using Gardasil, the drug created to combat Human Papilloma Virus (HPV), a sexually transmitted disease, has resulted in 64 cases of “adverse reactions,” including cardiac and allergic reactions and seizures.
The figures are leading some in Ireland to accuse the IMB is not showing due consideration for the health of young people vaccinated with the drug.
According to the IMB report, starting in May this year approximately 45,000 doses of Gardasil have been administered to Irish teens through their schools. As of the end of October, the IMB says that 55 reports of these adverse medical reactions have been received since the beginning of the Schools Immunisation Programme. The remaining complaints were received prior to the start of that program.
The cases included incidents of “malaise, headache, dizziness, fainting, fatigue and gastrointestinal symptoms.” Two cases of seizures were reported, one occurring in a patient with a history of epilepsy. Gastrointestinal symptoms included nausea, vomiting, abdominal discomfort and cardiac symptoms were cyanosis, tachycardia and “chest discomfort.”
Most commonly reported were cases of faints, “sometimes in conjunction with seizure-like movements, along with reports of dizziness and hyperventilation,” the report says. In addition, allergic reactions were also reported in two patients who experienced anaphylactic-type reactions. These symptoms included rash, urticaria and flushing.
“The majority of reports have been consistent with the expected pattern of adverse effects for the vaccine, as outlined in the product information,” the report said.